Alert archive / California / Frost Advisories in 2014
Frost Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this frost advisory at Nov 17, 2014, 2:18 PM PST for San Bernardino County, California. It took effect at Nov 18, 2014, 12:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2014, 2:18 PM PST (22:18 UTC)
- In effect from
- Nov 18, 2014, 12:00 AM PST
- Expired
- Nov 18, 2014, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3458 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
689 WWUS76 KSGX 172218 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 218 PM PST MON NOV 17 2014 ...PERIODS OF GUSTY SANTA ANA WINDS THROUGH TUESDAY... ...AREAS OF FROST TONIGHT IN THE HIGH DESERT... .SURFACE HIGH PRESSURE OVER THE THE GREAT BASIN WILL BRING GUSTY SANTA ANA WINDS TO THE MOUNTAINS...FOOTHILLS AND VALLEYS THROUGH TUESDAY. WIND SHELTERED AREAS IN THE UPPER DESERTS WILL SEE TEMPERATURES FALL INTO THE UPPER 20S TO MID 30S FOR A FEW HOURS AROUND SUNRISE WITH AREAS OF FROST. CAZ042-057-172330- /O.EXP.KSGX.WI.Y.0051.000000T0000Z-141117T2200Z/ ORANGE COUNTY COASTAL AREAS-SANTA ANA MOUNTAINS AND FOOTHILLS- 218 PM PST MON NOV 17 2014 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ CAZ060-180600- /O.NEW.KSGX.FR.Y.0003.141118T0800Z-141118T1700Z/ APPLE AND LUCERNE VALLEYS- 218 PM PST MON NOV 17 2014 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY. * TEMPERATURE...FALLING INTO THE UPPER 20S TO MID 30S FOR A FEW HOURS AROUND SUNRISE. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND CROPS IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-058-180600- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141119T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 218 PM PST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS TUESDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-180600- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141118T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 218 PM PST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. * WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS TUESDAY MORNING. * LOCATION...BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
3 follow-up statements
074 WWUS76 KSGX 180556 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 956 PM PST MON NOV 17 2014 ...PERIODS OF GUSTY SANTA ANA WINDS THROUGH TUESDAY... ...AREAS OF FROST TONIGHT IN THE HIGH DESERT... .SURFACE HIGH PRESSURE OVER THE THE GREAT BASIN WILL BRING GUSTY SANTA ANA WINDS TO THE MOUNTAINS...FOOTHILLS AND VALLEYS THROUGH TUESDAY MORNING...WITH WINDS GRADUALLY DIMINISHING IN THE AFTERNOON. WIND SHELTERED AREAS IN THE UPPER DESERTS WILL SEE TEMPERATURES FALL TO 30 TO 35 FOR A FEW HOURS AROUND SUNRISE WITH AREAS OF FROST. CAZ060-181400- /O.CON.KSGX.FR.Y.0003.141118T0800Z-141118T1700Z/ APPLE AND LUCERNE VALLEYS- 956 PM PST MON NOV 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * TEMPERATURE...FALLING TO 30 TO 35 FOR A FEW HOURS AROUND SUNRISE. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND CROPS IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-058-181400- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141119T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 956 PM PST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST TUESDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS EARLY TUESDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-181400- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141118T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 956 PM PST MON NOV 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... * WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING...STRONGEST WINDS EARLY TUESDAY MORNING. * LOCATION...BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
644 WWUS76 KSGX 181137 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 337 AM PST TUE NOV 18 2014 ...PERIODS OF GUSTY SANTA ANA WINDS TODAY... ...AREAS OF FROST EARLY THIS MORNING IN THE HIGH DESERT... .SURFACE HIGH PRESSURE OVER THE THE GREAT BASIN WILL BRING GUSTY SANTA ANA WINDS TO THE MOUNTAINS...FOOTHILLS AND VALLEYS THROUGH THIS MORNING...WITH WINDS GRADUALLY DIMINISHING IN THE AFTERNOON. TEMPERATURES IN THE UPPER DESERTS WILL FALL TO THE LOWER TO MID 30S FOR A FEW HOURS AROUND SUNRISE WITH AREAS OF FROST POSSIBLE. CAZ060-181700- /O.CON.KSGX.FR.Y.0003.000000T0000Z-141118T1700Z/ APPLE AND LUCERNE VALLEYS- 337 AM PST TUE NOV 18 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. * TEMPERATURE...FALLING IN THE LOWER TO MID 30S FOR A FEW HOURS AROUND SUNRISE WITH AREAS OF FROST POSSIBLE. * LOCATION...LOWER LYING AND WIND SHELTERED AREAS. * IMPACTS...FROST CAN DAMAGE SENSITIVE PLANTS AND CROPS IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ050-058-181945- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141119T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 337 AM PST TUE NOV 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WIND...AREAS OF EAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS EARLY THIS MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-181945- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141118T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 337 AM PST TUE NOV 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. * WINDS...AREAS OF EAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS EARLY THIS MORNING. * LOCATION...STRONGEST GUSTS BELOW THE BANNING PASS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CURRENT WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
297 WWUS76 KSGX 181655 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 855 AM PST TUE NOV 18 2014 ...PERIODS OF GUSTY SANTA ANA WINDS TODAY... .SURFACE HIGH PRESSURE OVER THE THE GREAT BASIN WILL CONTINUE GUSTY SANTA ANA WINDS OVER THE MOUNTAINS...FOOTHILLS AND VALLEYS THROUGH THIS MORNING...WITH WINDS GRADUALLY DIMINISHING IN THE AFTERNOON. CAZ060-181800- /O.EXP.KSGX.FR.Y.0003.000000T0000Z-141118T1700Z/ APPLE AND LUCERNE VALLEYS- 855 AM PST TUE NOV 18 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... TEMPERATURES HAVE QUICKLY RISEN ABOVE FREEZING THIS MORNING. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM PST. $$ CAZ050-058-182215- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141119T0000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 855 AM PST TUE NOV 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WIND...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS THIS MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ048-182200- /O.CON.KSGX.WI.Y.0051.000000T0000Z-141118T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 855 AM PST TUE NOV 18 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...EAST TO NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. ISOLATED GUSTS TO 55 MPH. * TIMING...STRONGEST WINDS THIS MORNING. * LOCATION...STRONGEST GUSTS BELOW THE BANNING PASS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST MAY REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this frost advisory went out at Nov 17, 1:57 PM PST, 21 minutes earlier.
Area forecast discussion, Nov 17, 1:57 PM PST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
157 PM PST MON NOV 17 2014
.SYNOPSIS...
HIGH PRESSURE ALOFT AND SURFACE OFFSHORE FLOW WILL BRING A WARMER
DAY TUESDAY WITH THE HIGHEST TEMPERATURES WEST OF THE MOUNTAINS.
GUSTY SANTA ANA WINDS WILL CONTINUE IN THE MOUNTAINS AND FOOTHILLS
THROUGH TUESDAY MORNING. GRADUAL COOLING WITH INCREASING ONSHORE
FLOW WEDNESDAY AND THURSDAY. A TROUGH OF LOW PRESSURE MAY BRING
LIGHT PRECIPITATION TO THE AREA LATE THURSDAY NIGHT AND FRIDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
AS IS TYPICAL IN SANTA ANA EVENTS THE TEMPERATURES WERE HIGHEST
IN THE COASTAL ZONES DUE TO THE COMPRESSIONAL WARMING IN THE
OFFSHORE FLOW. AT 1 PM...FULLERTON AND SANTA ANA WERE 79 WHILE
PALM SPRINGS WAS 75. IT WAS COLD IN THE MOUNTAINS WITH MT. LAGUNA
AT 45 AND BIG BEAR AT 43.
THE SANTA ANA WINDS PEAKED THIS MORNING AND WERE ON THE DIURNAL
DOWNSWING THIS AFTERNOON. THE WINDS WILL CONTINUE TO WANE THROUGH
THE EVENING WHICH WILL ALLOW TEMPERATURES TO BE IN A FREE-FALL
TONIGHT IN WIND SHELTERED AREAS. A FROST ADVISORY IS IN EFFECT FOR
THE HIGH DESERTS WHERE LOW TEMPS WILL FALL INTO THE LOW 30S. THE
ONE ELEMENT THAT MAY LIMIT THE TEMPERATURE DROP WILL BE THE
INCREASE IN HIGH CLOUDS THAT WILL SPILL OVER THE TOP OF THE RIDGE
AXIS TONIGHT.
A SECONDARY WIND PEAK ARRIVES LATER TONIGHT THROUGH MIDDAY
TUESDAY. THIS IS SUPPORTED BY THE LOCAL WRF MODEL THAT PROJECTS
PEAK WIND GUSTS TO 50 MPH WITH THE STRONGEST WINDS IN THE SAN
DIEGO AND RIVERSIDE COUNTY MOUNTAINS. A WIND ADVISORY REMAINS IN
EFFECT FOR THESE AREAS INTO TUESDAY AFTERNOON.
WARMER MOST AREAS TOMORROW WITH INCREASING HEIGHTS. DOWNSLOPE
WARMING WILL ALLOW MAX TEMPS TO RISE WELL INTO THE 70S IN COASTAL
AND VALLEY ZONES WITH LOW TO MID 80S IN INLAND ORANGE COUNTY AND
SOME OF THE WESTERN VALLEYS. NOT QUITE AS COLD IN THE MOUNTAINS
TOMORROW.
ON TUESDAY NIGHT THE PRESSURE GRADIENTS TURN MORE ONSHORE AND A
SHALLOW AND PATCHY MARINE LAYER SHOULD MAKE AN APPEARANCE OVER THE
COASTAL WATERS AND THE COASTAL ZONES BY WEDNESDAY MORNING. A PACIFIC
SHORTWAVE WILL MOVE ACROSS CALIFORNIA WEDNESDAY...BUT IT IS A
FAIRLY DRY SYSTEM AND ITS MAIN IMPACTS WILL BE TO SHIFT THE WINDS
ONSHORE AND TO BRING A FEW DEGREES OF COOLING WEST OF THE
MOUNTAINS.
A WEAK TRANSIENT RIDGE THURSDAY WILL BE FOLLOWED BY A STRONG
SHORTWAVE THAT HAS A CHANCE TO BRING LIGHT PRECIPITATION TO SOUTHERN
CALIFORNIA THURSDAY NIGHT INTO FRIDAY MORNING. BOTH THE GFS AND
ECMWF MODELS GENERATE SMALL AMOUNTS OF RAIN WITH THE COMPACT
SHORTWAVE AS IS RACES QUICKLY ACROSS THE REGION FROM THE NORTHWEST
TO THE SOUTHEAST. DRY WEATHER RETURNS FRIDAY NIGHT WITH NORTH TO
NORTHWEST FLOW ALOFT THROUGH SUNDAY. SURFACE HIGH PRESSURE BUILDS
OVER THE GREAT BASIN OVER THE WEEKEND BRINGING OFFSHORE FLOW OF
VARYING DEGREES OF INTENSITY THROUGH EARLY NEXT WEEK.
&&
.AVIATION...
172116Z...SCT-FEW CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH TUESDAY MORNING. E TO NE WINDS 15-25 KT AND GUSTS 30-40 KT
OVER THE MOUNTAIN RIDGES...THROUGH AND BELOW CANYONS/PASSES...ALONG
THE COASTAL MOUNTAIN SLOPES AND INTO THE COASTAL FOOTHILLS WILL
CREATE MOD-STG UP/DOWNDRAFTS...POSSIBLE ROTORS AND LLWS WHERE WINDS
DO NOT SURFACE OVER AND W AND SW OF THE MOUNTAINS. LLWS UNLIKELY FOR
KSAN. MODERATE-TO-HIGH CONFIDENCE THAT KONT AND KSNA WILL NOT
RECEIVE STRONG NE TO E SURFACE WINDS TODAY. BRIEF LLWS POSSIBLE AT
KONT AT TIMES...BUT CONFIDENCE IS NOT HIGH.
&&
.MARINE...
116 PM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH THURSDAY.
NORTHWEST WINDS IN THE OUTER WATERS MAY REACH 25 KT ON FRIDAY AND
THEN AGAIN SATURDAY NIGHT DUE TO TROUGHS OF LOW PRESSURE MOVING
THROUGH SOUTHERN CALIFORNIA...BUT CONFIDENCE IS NOT HIGH AT THE
MOMENT.
&&
.FIRE WEATHER...
A RED FLAG WARNING REMAINS IN EFFECT THROUGH LATE TUESDAY AFTERNOON
FOR STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE
MOUNTAINS...COASTAL FOOTHILLS...AND VALLEY AREAS OF SAN
BERNARDINO...ORANGE... RIVERSIDE...AND SAN DIEGO COUNTIES. ALTHOUGH
GUSTS ARE CURRENTLY IN THE 30 TO 40 MPH RANGE...WINDS WILL INCREASE
AGAIN LATE TONIGHT AND ON TUESDAY MORNING...WITH GUSTS UP TO 50 MPH
POSSIBLE...BEFORE GRADUALLY WEAKENING THROUGH THE DAY. LOWEST
DAYTIME HUMIDITY VALUES WILL BE 5 PERCENT...WITH POOR OVERNIGHT
RECOVERY CONTINUING. ONSHORE FLOW WILL RETURN FOR WEDNESDAY...WITH
COOLER CONDITIONS AND INCREASING HUMIDITIES DEVELOPING.
&&
.SKYWARN...
SKYWARN ACTIVATION WILL NOT BE NEEDED TUESDAY.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...RED FLAG WARNING UNTIL 4 PM PST TUESDAY FOR THE ORANGE COUNTY
COASTAL AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE...SAN BERNARDINO COUNTY
MOUNTAINS-INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY
RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST...
SANTA ANA MOUNTAINS-INCLUDING THE TRABUCO RANGER DISTRICT OF
THE CLEVELAND NATIONAL FOREST.
WIND ADVISORY UNTIL 2 PM PST TUESDAY FOR THE SAN BERNARDINO AND
RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE.
WIND ADVISORY UNTIL 4 PM PST TUESDAY FOR THE SAN DIEGO COUNTY
MOUNTAINS...SAN DIEGO COUNTY VALLEYS.
FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PST TUESDAY FOR THE
APPLE AND LUCERNE VALLEYS.
RED FLAG WARNING UNTIL 4 PM PST TUESDAY FOR THE RIVERSIDE COUNTY
MOUNTAINS-INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE
SAN BERNARDINO NATIONAL FOREST...SAN DIEGO COUNTY INLAND
VALLEYS...SAN DIEGO COUNTY MOUNTAINS-INCLUDING THE PALOMAR
AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL
FOREST.
PZ...NONE.
&&
PUBLIC...MOEDE
FIRE WEATHER...PALMER
AVIATION/MARINE...HARRISONThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:22 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 43 hr |
Nearby
Frost Advisories in California, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.